Wednesday, November 21, 2012

Drug Interactions

I picked up my meds yesterday (Azathioprine or Imuran) and they asked me if I wanted the "Drug Interaction Report", I said sure and she put it in the bag.  I came home as usual, put my meds away and left the paper on the counter, not thinking anything of it.  This morning I got up, made breakfast and coffee, grabbed the paper, sat down and had a read.  So, while I'm enjoying my bowl of cinnamon and spice oatmeal and my freshly brewed cup of black coffee, I started to read........

"1 Drug interaction found", I stopped eating for a second....then read on......

"Severity Level - 2, Severe Interaction", I almost spat my coffee out.....then I read this....

"Clinical Effects - Concurrent use of a TNF blocker (Remicade) with either azathioprine or mercaptopurine may increase the risk of hepatosplenic T-cell lymphoma (HSTCL), a rare but usually fatal cancer",  WTF??!!

Wait a minute.....I'm on Remicade and Azathioprine......
I knew there was a chance, but to actually see it in writing from the pharmacist, gives you one of those "HOLY SHIT!" moments.  I read on and it says that the majority of cancer cases were in CD or UC patients and in adolescent or young males...

WHEW!!  thank god I'm "old".

Then I got to thinking.  What the hell DOESN'T cause cancer these days?  And it did say "may" . Oh well, if I get it, I get it.  Just something else to fight off.  But right now, at this minute, the drugs are working for me.  And right now, at this minute, is all I'm worried about. 
Tomorrow is another day....I'll worry about it IF it happens.  I guess I'd have to start a new blog  =)

1 comment:

Cj said...

;)
Been there; know about this type of warning - after I was diagnosed with Prostate Cancer.
I remember like yesterday the "H*** S***!" moment!
... then you move on down the road . . .